MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone directional atherectomy device with a 7 fr sheath and a non-medtronic guidewire for the treatment of a slightly tortuous, moderately calcified 300mm plaque/soft tissue lesion in the left superficial femoral artery of diameter 6mm.Ifu (instruction for use) followed during preparation, procedure, post-procedure.Guidewire was hydrated at preparation.Device was advanced over bifurcation.Vessel was not pre-dilated.It was reported that severe resistance was felt during withdrawal.The guidewire locked-up on the catheter.The guidewire lumen was torn from the distal tip.It is reported that everything was very tangled and it was difficult to tell what took place but everything was removed in tandem.Pressure was held until a new sheath could be inserted to complete the procedure successfully.Vessel was post-dilated.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the hawkone was returned inserted a cutter driver, loaded through a green non-mdt sheath, and onto a 0.014" 300cm guidewire.The toque shaft was bent at an approximate 45 degree angle beneath the strain relief.All of the returned component showed evidence of dried blood throughout.The guidewire was inserted the distal guidewire tubing of the rotating tip of the distal assembly and not the guidewire tubing of the laser drilled tip body.The exposed guidewire at the proximal inlet of the rotating tip of the hawkone showed the guidewire looped around itself.The guidewire tubing of the laser drilled tip body showed a longitudinal zipper-tear throughout the entire segment of tubing.The green non-mdt sheath was inspected and observed the distal rim/tip showed a crease/fold inwards.The guidewire inserted the hawkone was 0.014¿ outer diameter and was approximately 300 cm long.It should be noted the distal tip of the hawkone device was loaded approximately 79.5cm from the distal end of the guidewire.According to the customer the guidewire was non-mdt.The hawkone device was returned showing damage consistent with experiencing a prolapse event with the guidewire.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6723307
Report Number2183870-2017-00308
Device Sequence Number13814181
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Catalogue NumberH1-LS
Device Lot NumberA348129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR